Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 17, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Oct 14, 2013, 3:33 PM CDT for Wheeler County, Nebraska. It took effect at Oct 15, 2013, 3:41 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2013, 3:33 PM CDT (20:33 UTC)
- In effect from
- Oct 15, 2013, 3:41 AM CDT
- Expired
- Oct 15, 2013, 2:56 PM CDT
- In force
- 11 hr
- Issued by
- NWS North Platte, NE
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 169 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2221 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968 WWUS73 KLBF 142033 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT MON OCT 14 2013 ...STRONG STORM SYSTEM CROSSING THE PLAINS... .A POWERFUL STORM SYSTEM WILL CONTINUE TRACKING THROUGH THE CENTRAL PLAINS TONIGHT AND INTO THE MINNESOTA TUESDAY. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA IN THE WAKE OF THE STORM. NEZ029-150900- /O.NEW.KLBF.WI.Y.0017.131015T0900Z-131015T1800Z/ WHEELER- INCLUDING THE CITY OF...BARTLETT 333 PM CDT MON OCT 14 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CDT TUESDAY. * TIMING: NORTHWEST WINDS WILL INCREASE AFTER MIDNIGHT AND CONTINUE STRONG THROUGH TUESDAY MORNING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ007-009-010-027-028-038-150900- /O.EXB.KLBF.WI.Y.0016.000000T0000Z-131015T1800Z/ BOYD-ROCK-HOLT-LOUP-GARFIELD-CUSTER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR... BURWELL...BROKEN BOW 333 PM CDT MON OCT 14 2013 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT TUESDAY. * TIMING: NORTHWEST WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE STRONG THROUGH TUESDAY MORNING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004-022-023-035-056>058-069>071-150900- /O.EXT.KLBF.WI.Y.0016.000000T0000Z-131015T0900Z/ SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 333 PM CDT MON OCT 14 2013 /233 PM MDT MON OCT 14 2013/ ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ TUESDAY. * TIMING: NORTHWEST WINDS WILL INCREASE THIS EVENING AND CONTINUE STRONG UNTIL EARLY TUESDAY MORNING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ005-006-008-024>026-036-037-059-094-150900- /O.EXT.KLBF.WI.Y.0016.000000T0000Z-131015T1800Z/ EASTERN CHERRY-KEYA PAHA-BROWN-HOOKER-THOMAS-BLAINE-MCPHERSON- LOGAN-LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... MULLEN...THEDFORD...DUNNING...TRYON...STAPLETON...NORTH PLATTE... CODY...MERRIMAN...KILGORE 333 PM CDT MON OCT 14 2013 /233 PM MDT MON OCT 14 2013/ ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT /NOON MDT/ TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT /NOON MDT/ TUESDAY. * TIMING: NORTHWEST WINDS WILL INCREASE THIS EVENING AND CONTINUE STRONG THROUGH TUESDAY MORNING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
921 WWUS73 KLBF 150841 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 AM CDT TUE OCT 15 2013 ...STRONG NORTHWESTERLY WINDS LIKELY TODAY... .LOW PRESSURE WILL TRACK ACROSS SOUTHERN MINNESOTA TODAY. AT THE SAME TIME...HIGH PRESSURE WILL BUILD INTO WYOMING. A TIGHT PRESSURE GRADIENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...WILL LEAD TO STRONG NORTHWESTERLY WINDS TODAY. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ARE LIKELY. WINDS ARE EXPECTED TO DIMINISH LATE THIS AFTERNOON. NEZ004-022-056-150945- /O.CAN.KLBF.WI.Y.0016.000000T0000Z-131015T0900Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 241 AM MDT TUE OCT 15 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO 15 TO 25 MPH...WITH GUSTS TO AROUND 40 MPH. WINDS WILL CONTINUE AT THESE SPEEDS THROUGH MID MORNING...BEFORE DIMINISHING FURTHER THIS AFTERNOON. $$ NEZ005>010-023>028-035>038-057>059-069>071-094-152200- /O.EXT.KLBF.WI.Y.0016.000000T0000Z-131015T2200Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD... DUNNING...TAYLOR...BURWELL...ARTHUR...TRYON...STAPLETON... BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 341 AM CDT TUE OCT 15 2013 /241 AM MDT TUE OCT 15 2013/ ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON. * TIMING: NORTHWEST WINDS WILL INCREASE THIS EVENING AND CONTINUE STRONG UNTIL EARLY TUESDAY MORNING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ029-152200- /O.EXT.KLBF.WI.Y.0017.131015T0841Z-131015T2200Z/ WHEELER- INCLUDING THE CITY OF...BARTLETT 341 AM CDT TUE OCT 15 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * TIMING: NORTHWEST WINDS WILL INCREASE AFTER MIDNIGHT AND CONTINUE STRONG THROUGH TUESDAY MORNING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CLB
466 WWUS73 KLBF 150845 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 AM CDT TUE OCT 15 2013 ...STRONG NORTHWESTERLY WINDS LIKELY TODAY... .LOW PRESSURE WILL TRACK ACROSS SOUTHERN MINNESOTA TODAY. AT THE SAME TIME...HIGH PRESSURE WILL BUILD INTO WYOMING. A TIGHT PRESSURE GRADIENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... WILL LEAD TO STRONG NORTHWESTERLY WINDS TODAY. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ARE LIKELY. WINDS ARE EXPECTED TO DIMINISH LATE THIS AFTERNOON. NEZ005>010-023>028-035>038-057>059-069>071-094-152200- /O.CON.KLBF.WI.Y.0016.000000T0000Z-131015T2200Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD... DUNNING...TAYLOR...BURWELL...ARTHUR...TRYON...STAPLETON... BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 345 AM CDT TUE OCT 15 2013 /245 AM MDT TUE OCT 15 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON. * TIMING: STRONG NORTHWESTERLY WINDS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ029-152200- /O.CON.KLBF.WI.Y.0017.000000T0000Z-131015T2200Z/ WHEELER- INCLUDING THE CITY OF...BARTLETT 345 AM CDT TUE OCT 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * TIMING: STRONG NORTHWESTERLY WINDS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CLB
085 WWUS73 KLBF 151956 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT TUE OCT 15 2013 NEZ005>010-023>028-035>038-057>059-069>071-094-152100- /O.CAN.KLBF.WI.Y.0016.000000T0000Z-131015T2200Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD... DUNNING...TAYLOR...BURWELL...ARTHUR...TRYON...STAPLETON... BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 256 PM CDT TUE OCT 15 2013 /156 PM MDT TUE OCT 15 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS WILL SLOWLY DIMINISH THE REST OF THIS AFTERNOON...AND NO FURTHER SUSTAINED SPEEDS OF 30 MPH ARE EXPECTED. $$ NEZ029-152100- /O.CAN.KLBF.WI.Y.0017.000000T0000Z-131015T2200Z/ WHEELER- INCLUDING THE CITY OF...BARTLETT 256 PM CDT TUE OCT 15 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS WILL SLOWLY DIMINISH THE REST OF THIS AFTERNOON...AND NO FURTHER SUSTAINED SPEEDS OF 30 MPH ARE EXPECTED. $$ TAYLOR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Oct 14, 1:06 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 14, 1:06 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 106 PM CDT MON OCT 14 2013 .SYNOPSIS... ISSUED AT 324 AM CDT MON OCT 14 2013 ANALYSIS OF THE 07Z MSL DATA REVEALED LOW PRESSURE CENTERED ALONG THE WYOMING-COLORADO BORDER JUST SOUTH OF CHEYENNE WITH A WARM FRONT STRETCHING ACROSS SOUTHEAST WYOMING...EXTREME NORTHWEST NEBRASKA AND SOUTH CENTRAL AND SOUTHWEST NEBRASKA. DEWPOINTS OF 50F OR HIGHER HAD PRESSED INTO SOUTHWEST NEBRASKA AND THE SOUTHERN NEBRASKA PANHANDLE. PRECIPITABLE WATER IMAGERY DERIVED FROM LOW ORBITERS INDICATED 15-25MM HAD MADE IT INTO SOUTH CENTRAL NEBRASKA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 324 AM CDT MON OCT 14 2013 THE UPPER LOW CROSSING THE CENTRAL ROCKIES WILL CONNECT WITH THE SURFACE LOW LATE THIS MORNING OR EARLY AFTERNOON OVER WESTERN NEBRASKA BEFORE MOVING OFF TO THE NORTHEAST. THE SYSTEM MATURES AND BECOMES VERTICALLY STACKED OVER NORTHERN NEBRASKA EARLY THIS EVENING AND THEN IT MOVES INTO NORTHWEST IOWA...SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA. LOOKING IN THE 295-305K LAYER...MOISTURE TRANSPORT VECTORS SHOW A TRAJECTORY FROM CENTRAL TEXAS ON THE LOWEST SURFACES AND FROM THE SOUTHERN HIGH PLAINS ON THE HIGHEST SURFACE. A CROSS SECTION ACROSS WESTERN NEBRASKA SHOWS ISENTROPIC LIFT INTO A LAYER OF HYDROSTATIC INSTABILITY. THE AGEOSTROPHIC VERTICAL CIRCULATION INDICATES DEEP CONVECTION CONTINUING INTO THE EVENING BUT GRADUALLY ENDING FROM THE SOUTHWEST AS DRIER AIR COMES IN. THE OTHER ISSUE WITH THIS SYSTEM IS THE WIND. STRONG COLD ADVECTION...A TIGHTENING GRADIENT AND SHARP PRESSURE RISES ALL SIGNAL STRONG WIND BEGINNING IN THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND SPREADING OVER THE CENTRAL AND WESTERN SANDHILLS BY EARLY EVENING. BOUNDARY LAYER WIND OF 25-30KT AND 850MB WIND 40-50KT INDICATE THAT THE WIND WILL BE STRONG ENOUGH FOR AN ADVISORY AT LEAST IN THE PANHANDLE AND WESTERN SANDHILLS. THERE IS MORE UNCERTAINTY FOR OUR CENTRAL AND NORTHEAST ZONES. THE TIMING OF THE WIND ADVISORY IS ANOTHER ISSUE. WIND MAY CONTINUE THROUGH THE NIGHT AND INTO EARLY TUESDAY IN THE NORTHERN SANDHILLS BUT...FOR NOW...WE WILL RUN THE ADVISORY UNTIL LATE TONIGHT. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 324 AM CDT MON OCT 14 2013 12Z TUESDAY AND BEYOND. UPPER LEVEL LOW WILL CONTINUE TO WORK TO THE NORTHEAST ACROSS THE UPPER MIDWEST ON TUESDAY...WITH WRAP AROUND MOISTURE TARGETING NORTHERN PORTIONS OF THE CWA THROUGH THE DAY. WHERE PRECIPITATION FALLS IT MAY BE COOL ENOUGH FOR SNOW EARLY IN THE DAY...ESPECIALLY ACROSS NORTHWEST NEBRASKA WHERE H7 TEMPERATURES FALL TO MINUS 09C BY 12Z. SFC TEMPERATURES AT THAT TIME SHOULD BE HOVERING NEAR OR SLIGHTLY WARMER THAN FREEZING...AND WITH THE RISING SUN...NOT ANTICIPATING MUCH MORE THAN A HALF INCH TO A INCH AT MOST ACCUMULATIONS. AS THE DYNAMICS OF THE SYSTEM SHIFTS EAST...SO WILL THE PRECIPITATION THREAT...CLEARING THE CWA BY 00Z WEDNESDAY. WIND SPEEDS ON TUESDAY WILL BE ELEVATED...AND ADDITIONAL WIND HEADLINES MAY BE REQUIRED. SUFFICIENT MIXING AOA H85 WILL COMBINE WITH A TIGHT PRESSURE GRADIENT AND WEAK CAA TO PRODUCE WIND GUSTS NEARING ADVISORY CRITERIA. ATTM AM HESITANT TO ISSUE HEADLINES BEYOND 06Z TUESDAY HOWEVER AS THE GRADIENT WILL RELAX SOME DURING THE AFTERNOON...AND THE STRONGEST MOMENTUM ALOFT SHIFTS ACROSS NORTHEASTERN NEBRASKA/NW IOWA. THINKING THAT IF ADDITIONAL HEADLINES/EXTENSIONS ARE NEEDED...IT WOULD MORE THAN LIKELY INCLUDE OUR NORTH CENTRAL NEBRASKA ZONES WHERE GUIDANCE PEGS 45-50KTS AT H85 FROM 15-21Z. OTHERWISE UNDER POST FRONTAL CONDITIONS...HIGH TEMPERATURES WILL BE COOL ON TUESDAY...WITH MOST LOCATIONS STRUGGLING TO REACH INTO THE LOWER 50S. OUR NORTHWESTERN ZONES MAY STRUGGLE TO REACH INTO THE MID 40S. CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR STRONG RADIATION COOLING EARLY WEDNESDAY. A WIDESPREAD FREEZE IS ANTICIPATED FOR ALL LOCATIONS SAVE FAR NORTH CENTRAL NEBRASKA WEDNESDAY MORNING. THE COLDEST TEMPERATURES WILL BE REGULATED ACROSS OUR FAR WESTERN ZONES /PROXIMITY OF THE HIGH PLAINS SFC HIGH/...WHERE LOWS IN THE MID 20S ARE ANTICIPATED. WEAK WAA AND THE HYBRID CANADIAN/PACIFIC SFC HIGH PRESSURE WILL SLIGHTLY MODULATE HIGH TEMPERATURES ON WEDNESDAY...WITH TEMPERATURES WARMING BACK INTO THE MID 50S FOR MOST LOCATIONS. THE UPPER PATTERN REMAINS COMPLICATED HOWEVER AS A BROAD POSITIVELY TILTED TROUGH EXTENDS FROM THE GREAT BASIN NORTHEAST INTO THE GREAT LAKES. A SHORTWAVE IS SHOWN TO EJECT FROM THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS...BUT ANY ASSOCIATED FORCING FOR PRECIPITATION SHOULD REMAIN SOUTH OF THE CWA....THUS A DRY FORECAST THROUGH 12Z THURSDAY. FOR 12Z THURSDAY AND BEYOND...A COLD FRONT WILL PROVIDE FOR A SLIGHT CHANCE OF PRECIPITATION ON THURSDAY AND USHER TEMPERATURES BACK INTO THE UPPER 40S TO LOW 50S. SIMILAR TEMPERATURES FRIDAY AFTERNOON AS AN ADDITIONAL SHOT OF COOL AIR ARRIVES FROM THE NORTH. LOWS WILL GENERALLY REMAIN IN THE LOWER 30S BOTH DAYS. FOR THE WEEKEND...A SLOW WARMING TREND IS EXPECTED AS THE BROAD UPPER TROUGH SHIFTS EAST ACROSS THE PLAINS AND AMPLIFIED RIDGING BUILDS ACROSS THE WEST COAST. SHORTWAVE ENERGY MAY PROVIDE FOR ADDITIONAL PRECIPITATION ON FRIDAY...WITH THE EC MUCH FURTHER WEST WITH THE COLD PUSH AND SW ENERGY...THE GFS IS DRY. WILL HAVE TO WATCH. THEREAFTER THE FORECAST REMAINS DRY AS AN OVERALL LACK OF KINEMATIC FORCING PRESENTS ITSELF ACROSS THE HIGH PLAINS OF WESTERN NEBRASKA. WITH THIS PATTERN HIGHS SUNDAY AFTERNOON WILL PUSH BACK INTO THE LOWER 60S AS WAA HELPS WARM H85 TEMPS ABOVE 10C FOR MOST LOCATIONS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 105 PM CDT MON OCT 14 2013 LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA THIS EVENING. AHEAD OF THE COLD FRONT...THIS AFTERNOON...S/SE WINDS WILL IMPACT THE TERMINALS. ALSO WILL SEE NUMEROUS SHOWERS AND THUNDERSTORMS. BEHIND THE FRONT AN INCREASE OF NW WINDS CAN BE EXPECTED. STRONGER WINDS...GUSTING TO AROUND 40 KTS...ACROSS NORTHERN NEBRASKA...AND THE KVTN TERMINAL...WHILE FURTHER SOUTH WINDS GUSTING TO AROUND 30 KTS ARE FORECAST. ALSO BEHIND THE FRONT WILL BE THE CHANCE FOR SOME RAIN AND SNOW SHOWERS....GENERALLY NORTH OF THE KLBF TERMINAL. CIGS ARE THE BIGGEST CONCERN...AND WOULD EXPECT SOME BOUNCING AROUND...AS THE SCT SHWRS MOVE ACROSS THE AREA. CIGS WILL GENERALLY BE MVFR TO IFR...WITH OCCASIONAL INCREASE TO VFR THROUGH THIS EVENING. KLBF SHOULD SEE MORE VFR SKIES OVERNIGHT...HOWEVER NOT EXPECTING KVTN TO LIFT UNTIL TOMORROW. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY FOR NEZ004>006-008-022>026-035>037-056>059-069>071-094. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...JACOBS AVIATION...MASEK
Hazardous weather outlook, Oct 14, 11:26 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1126 AM CDT MON OCT 14 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-151630- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1126 AM CDT MON OCT 14 2013 /1026 AM MDT MON OCT 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL ACCOMPANY A LOW PRESSURE SYSTEM AS IT MOVES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THERE IS A SLIGHT RISK OF LARGE HAIL AND DAMAGING WIND THIS AFTERNOON AND EVENING ACROSS SOUTHWEST AND WEST CENTRAL NEBRASKA INTO CENTRAL NEBRASKA...GENERALLY ALONG AND EAST OF HIGHWAY 61 AND ALONG AND SOUTH OF HIGH 91 AND HIGHWAY 2. AFTER A FRONT PIVOTS THROUGH...STRONG NORTHWEST WINDS ARE LIKELY LATE THIS AFTERNOON AND INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG NORTHWEST WINDS ARE LIKELY TO CONTINUE EARLY TUESDAY MORNING IN NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN CENTRAL AND SOUTHWEST NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Oct 14, 2:04 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
204 PM CDT MON OCT 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 7 S LAMAR 40.47N 101.98W
10/14/2013 E1.00 INCH CHASE NE PUBLIC
&&
JSWEETLocal storm report, Oct 14, 2:08 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
208 PM CDT MON OCT 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 3 SSW IMPERIAL 40.48N 101.66W
10/14/2013 E1.50 INCH CHASE NE EMERGENCY MNGR
&&
JSWEETLocal storm report, Oct 14, 2:16 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
216 PM CDT MON OCT 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND GST IMPERIAL 40.52N 101.64W
10/14/2013 E65 MPH CHASE NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED ZERO VISIBILITY AND ESTIMATED 65
MPH WIND GUSTS AT IMPERIAL.
&&
JSWEETLocal storm report, Oct 14, 2:31 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
231 PM CDT MON OCT 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 7 NW WAUNETA 40.49N 101.47W
10/14/2013 M1.25 INCH CHASE NE PUBLIC
&&
JSWEETLocal storm report, Oct 14, 3:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
308 PM CDT MON OCT 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG IMPERIAL 40.52N 101.64W
10/14/2013 CHASE NE CO-OP OBSERVER
COOPERATIVE OBSERVER AT IMPERIAL REPORTED EXTENSIVE TREE
DAMAGE MINOR STREET FLOODING OVERTURNED PIVOT AND HAY
BALES BEING BLOWN ACROSS HIGHWAY AS WELL AS POWER OUTAGE
IN DOWTOWN AREA.
&&
JSWEETLocal storm report, Oct 14, 3:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT MON OCT 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 1 S NORTH PLATTE 41.12N 100.77W
10/14/2013 E1.00 INCH LINCOLN NE TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED WIND GUST ABOVE 50 MPH AT SAME
TIME AS HAIL.
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:17 AM CDT | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 19 more | 36 hr |
| Oct 14, 1:54 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 51 min |
| Oct 14, 2:19 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 41 min |
| Oct 14, 2:58 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 47 min |
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.